MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520165A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility patient care manager (pcm) reported that an internal dialyzer blood leak occurred immediately at the start of a patient¿s hemodialysis (hd) treatment.The blood leak was reported to be visually observed in the dialysate compartment of the device.A blood leak test strip was used and tested positive.It was confirmed that the machine, a baxter phoenix, alarmed appropriately with a blood leak alert.No visible damage was identified on the dialyzer.The patient was dialyzing with neonatal bloodlines (manufacturer not specified).After the machine alarmed, the treatment was halted.The patient¿s blood was not returned; estimated blood loss (ebl) was reportedly 64 ml.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on a different machine.The dialyzer was reported to be available for manufacturer evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was returned to the manufacturer for physical evaluation.The corporate provided blood port caps and adapter caps were returned attached to the dialyzer.There was blood noted throughout the dialyzer.There was no damage noted on the returned sample.A laboratory bubble point leak test was performed on the returned sample.There were no leaks detected during the test.The dialyzer was then subjected to destructive disassembly for further visual examination.Upon extraction of the fiber bundle, a looped fiber was identified on the cavity id end at approximately 90°, with the dialysate ports situated at 0°.Further examination of the fiber bundle did not reveal any other damage or irregularities.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Vision systems and blood leak reduction capas are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description
A user facility patient care manager (pcm) reported that an internal dialyzer blood leak occurred immediately at the start of a patient¿s hemodialysis (hd) treatment.The blood leak was reported to be visually observed in the dialysate compartment of the device.A blood leak test strip was used and tested positive.It was confirmed that the machine, a baxter phoenix, alarmed appropriately with a blood leak alert.No visible damage was identified on the dialyzer.The patient was dialyzing with neonatal bloodlines (manufacturer not specified).After the machine alarmed, the treatment was halted.The patient¿s blood was not returned; estimated blood loss (ebl) was reportedly 64 ml.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on a different machine.The dialyzer was reported to be available for manufacturer evaluation.Additional information was reported via user facility medwatch # (b)(4).It was reported that blood was also visible in the lines, and in the header of the dialyzer.After the machine alarmed, the pump was stopped and the lines were clamped.
 
Additional Manufacturer Narrative
The user facility provided the incorrect patient information and event date in the initial reporting.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description

Brand Name
F3 DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key12801231
Report Number1713747-2021-00427
Device Sequence Number11897900
Product Code FJI
UDI-Device Identifier00840861100019
UDI-Public00840861100019
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number0520165A
Device Catalogue Number0520165A
Device Lot Number21BU04023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer11/30/2021
12/08/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date11/30/2021
12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale
Patient Weight12 KG